Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Mood swings. Ask a doctor for help to overcome this

I have frequent mood swings. I'll be happy and energetic and the next thing I know I'll be anxious and paranoid and depresses. I begin to think that my fiancé isn't attracted to me and would rather look and be with other women for no reason that I've come up with. When we fight I'll go from sad denial to a laughing hysteria and become consistently cruel then ill start getting upset and then happy again.
Asked On : Fri, 12 Apr 2013
Answers:  4 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Frequent mood swings with episodic feelings of sadness, low mood, paranoid ideas and feeling of happiness are most likely due to some mood disorder. In depressive disorder individual may show low mood, suspiciousness on partner, pervasive sadness etc. If this is affecting your social and personal life I would advise you to visit a good Psychiatrist for evaluation. Medicines like Fluoxetine, Paroxetine, Sertaline etc are SSRI drugs and are very safe drugs. These drugs can control your symptoms and will boost your mood.
Proper Cognitive therapy by a good Psychologist will also help you to come out of these feelings and may even decrease the need of medicines.

Dr. Seikhoo Bishnoi, MD
Answered: Fri, 12 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms it is possible that you could be suffering from a personality disorder, such as a an emotionally unstable (borderline) personality disorder. Such kinds of mood swings, emotional lability, feelings of insecurity, paranoid ideas, identity problems, etc. are well known symptoms in such disorders.

I would suggest that you consult a psychiatrist for a detailed evaluation and further management. Help is available in various forms - both medication and psychotherapy, to help you control your symptoms. So, please don't hesitate to seek help.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 12 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

You have following possibilities-
1) Bipolar disorder
2) Major depression
3) Psychosis
4) Personality disorder (Borderline)

Consult a psychiatrist for detailed evaluation and management.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Fri, 12 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
hi there, thanks for asking. The situation you described could be the result of many things. It could be related to your personality, needed to shape more solidly. It could also be related to you mood as you mentioned. In each way, you should be assessed by a psychiatrist. then he can decide which kind of treatment you need. It may be managed with medication or talk therapy. Fortunately, in each way it is treatable. I wish you a good health.
Answered: Fri, 12 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor